Submit your question below about any cosmetic procedure to be considered for posting with an answer from one of our board-certified plastic surgeons.

If your question is about the cost of a procedure, click here. For referral to a qualified surgeon in your area, see find a surgeon.

Note: ASAPS cannot give advice about specific medical problems nor should answers provided by responding surgeons be substituted for a complete medical history, work-up and an in-personal medical/surgical consultation. Sorry we can't answer all questions. We try to select questions that have the widest general interest.

How do I find out what is what is causing my symptoms?

Q:

I received lip and facial silicone injections in 2004 from a man who had given them in a plastic surgeons and dermatologists office, but was injecting at his home when I saw him. I am wondering if it could have been non-medical grade. I slept excessively after, then started to be more fatigued and sleeping excessively in the last few years. How do I find out if he injected non-medical grade? How do I find out if that is what is causing my symptoms? What can I do about it?

A:

I sincerely doubt that a reputable plastic surgeon or dermatologist will get involved with someone who is injecting silicone. You met this person in a private residence to get the injections, he/she may claim to do that  in a plastic surgeon office to impress you. Silicone is not FDA approved as a filler.

There is only one brand of medical grade silicone used in the eye for retinal detachment as a glue.

It is too expensive to inject in large volumes. My guess is based on who injected you ad where, that the silicone injected is not medical grade, and may not even be silicone, could be any thing.

The reaction to injected commercial silicone is severe inflamatory reaction and granuloma formation.

It can also migrate.

You need to be worked up by your family physician for proper diagnosis ad treatment

Related Questions

Copyright © 2009-2012 ASAPS. All Rights Reserved.